I am over 2 weeks post my first botox appt and 1 week post touch-up. I recently began a liver cleanse and last night and this morning ingested magnesium sulfate (a total of 6-7 teaspoons) I just came across literature stating people taking this should not have Botox. Is it only at the time of injection or do I have something to be concerned about?
Taking Magnesium Sulfate After Botox
Doctor Answers (4)
Botox and Magnesium interaction...
magnesium sulfate (epsom salt) is a common ingredient in many liver cleanse recipes...by the way, no scientific evidence to support the concept...even the American Cancer Society thinks the procedure is not worthwhile and will not reduce your chance of getting cancer...but to the point...high doses of magnesium in any form may potentially increase the temporary effectiveness of botox as a muscle relaxant...but at the doses you're likely to be taking, it's not a problem...if your worried, wait a few days till the blood level of magnesium returns to normal...and of course magnesium is a common supplement taken by hundreds of thousands of people daily and never been an issue with botox...rest assured...
Magnesium citrate or sulfate and Botox interaction
You probably consumed magnesium citrate, not sulfate for your intestines. Magnesium sulfate is given intraveneously to decrease preterm labor and it does this by affecting calcium levels so muscles can't contract. One could see the theory of an interaction but physicians are cautioned by the botox company, Allergan, to avoid medications such as aminoglycosides that can affect the neuromuscular junction and magnesium citrate is not one of these. In addition, having had the Botox two weeks ago, there should be no interaction with systemic levels of other medication as it is integrated in the neuromuscular areas.
Botox and Magnesium
As the Botox was injected a while back, there should not be any interactions with it.
You might also like...
No worries with Magnesium supplement after Botox
There isn't much information on the effects of magnesium supplements and Botox, but little theoretical reason to worry. The actual Botox molecule is gone within a few days. Zinc on the other hand may actually enhance the effects of Botox.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.